Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 66, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 8, 2020, 11:10 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2020, 11:10 AM EST (16:10 UTC)
- Expired
- Dec 8, 2020, 4:49 PM EST
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
864 WHUS72 KKEY 081610 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1110 AM EST Tue Dec 8 2020 GMZ034-052>055-072>075-082200- /O.EXP.KKEY.SC.Y.0065.000000T0000Z-201208T1600Z/ /O.NEW.KKEY.SC.Y.0066.201208T1610Z-201208T2200Z/ Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1110 AM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds around 20 knots with gusts up to 25 knots, decreasing to near 15 knots. Seas 5 to 8 feet, subsiding to 4 to 7 feet. * WHERE...Straits of Florida, and Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ031>033-035-042>044-081715- /O.EXP.KKEY.SC.Y.0065.000000T0000Z-201208T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 1110 AM EST Tue Dec 8 2020 $$
1 follow-up statement
927 WHUS72 KKEY 082149 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 449 PM EST Tue Dec 8 2020 GMZ052>055-072>075-090600- /O.CAN.KKEY.SC.Y.0066.000000T0000Z-201208T2200Z/ /O.NEW.KKEY.SC.Y.0067.201208T2300Z-201209T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 449 PM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds may increase to near 20 knots late on our eastern waters. In addition, seas of 5 to 7 feet expected early within the gulf stream. * WHERE...Straits of Florida. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ034-082300- /O.CAN.KKEY.SC.Y.0066.000000T0000Z-201208T2200Z/ Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- 449 PM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have decreased below threshold, therefore the Small Craft Advisory has been cancelled. $$ GMZ031-042-090600- /O.NEW.KKEY.SC.Y.0067.201208T2300Z-201209T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Hawk Channel from Ocean Reef to Craig Key out to the reef- 449 PM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North winds may increase to near 20 knots late tonight. * WHERE...Hawk Channel from Ocean Reef to Craig Key, and Florida Bay. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 9:55 AM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 8, 9:55 AM EST, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Key West FL 955 AM EST Tue Dec 8 2020 .DISCUSSION... Fresh northeast breezes prevail across the coastal waters of the Florida Keys as cool, dry air bathes the Keys in post-frontal continental air. Temperatures are in the lower to mid 60s with dewpoints in the lower to mid 50s. Temperatures may recover a little bit through the afternoon, but dewpoints will continue to drop. Rain chances are nil. The forecast is on track and needs no further adjustments. Temperatures tonight will fall into the 50s across the island chain. && .MARINE... Northerly breezes will gradually diminish this afternoon through Wednesday night, eventually veering to the northeast to east Thursday through Friday. Confidence is low on the timing of this weekends cold frontal passage, therefore, there is uncertainty with regard to wind direction and magnitude beyond Friday night. && .AVIATION... VFR conditions will prevail at both island terminals today. Broken to scattered stratocumulus with bases around 040 are expected this morning, with clearing occurring this afternoon into this evening. No precipitation is forecast through the TAF period due to the dry airmass that is present across the region. Surface winds will be mainly out of the NW today at 10 to 15 knots, with gusts to near 20 knots possible. The combination of the direction and speed of the winds will cause some crosswind issues. && .CLIMATE... In 1986, the daily record rainfall of 6.66" was recorded in Key West. This is also the wettest day ever recorded in December. Precipitation records date back to 1871. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ034- 052>055-072>075. && Public/Marine/Fire...CLR Aviation/Nowcasts....NB Data Acquisition.....JAM Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 8, 4:03 AM EST, 7 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 403 AM EST Tue Dec 8 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-090915- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 403 AM EST Tue Dec 8 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for all Florida Keys coastal waters due to northwest to north winds near 20 knots. These winds will ease through the morning and afternoon. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:49 PM EST | Small Craft Advisory | KEY | 17 hr |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.